MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION SHARPOINT; SHARPTOME FULL HDL - BEVEL UP

SURGICAL SPECIALTIES CORPORATION SHARPOINT; SHARPTOME FULL HDL - BEVEL UP
Model Number 74-1010
Health Effect - Clinical Codes Bacterial Infection (1735); Itching Sensation (1943)
Date of Event 11/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, during the surgery, there was deformation of the blade, the patient''s eyes were itchy after surgery, and there was infection.The patient required a second surgery to remedy the infection due to damage to the external tissues, and the subsequent surgery was successful, and the patient status was stable.Adrs report code (b)(4).
 
Additional Manufacturer Narrative
The device history records, sterility records were reviewed.No nonconforming results were identified.No issues were noted throughout the incoming inspection of components/raw materials, manufacturing, in-process or final inspection processes.No samples or photos were returned for review.A retained sample was available for evaluation.The blade met all current visual requirements.No damage or abnormalities were identified.It was reported the blade was damaged or deformed.It is not clear why the device was utilized for the surgery with the damage reported.The patient presented with itchy eyes, damaged tissue and required a 2nd procedure which was successful.The patient was reported as stable.A report of a dull blade / knife or bent tip occurring during a procedure can be the result of a damaged cutting edge, point or apex on the blade.Damage to the knife / blade has occurred when removing the knife from the protective foam, package or while preparing the knife for the procedure.The blade component edges and points can be damaged very easily if dropped, bumped or come in contact with any hard, rough surface.Without received the actual defective device, receiving sterile samples from the same lot to review/test, receiving photos of the actual defective device or receiving detailed information regarding the method utilized to remove the device from the packaging, preoperative preparation of the device, procedure performed, identification of the infection/culture results, details of the damaged tissue or the surgeon¿s technique, a definitive root cause cannot be determined at this time.

Brand Name
SHARPOINT
Common Device Name
SHARPTOME FULL HDL - BEVEL UP
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
Manufacturer Contact
luis knappenberger
1100 berkshire blvd.
ste 308
reading, PA 19608
MDR Report Key15947839
Report Number3010692967-2022-00057
Device Sequence Number7341279
Product Code HNN
UDI-Device Identifier10848782028358
UDI-Public(01)10848782028358(17)260502(10)AAHT903
Combination Product (Y/N)N
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/09/2022
Report Date (Section F) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2026
Device Model Number74-1010
Device Catalogue Number74-1010
Device Lot NumberAAHT903
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/20/2022
Device Age20 MO
Event Location Hospital
Date Report to Manufacturer12/05/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 12/05/2022
Initial Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale